Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 142, NWS Topeka, KS

July 15, 2015Douglas County, Franklin County, Osage County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 15, 2015, 7:48 AM CDT for Douglas County, Franklin County, Osage County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2015, 7:48 AM CDT (12:48 UTC)
Expired
Jul 15, 2015, 8:45 AM CDT
In force
57 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Douglas County, KS, Franklin County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 7:49 AM CDTTSTM WND DMG1 Sw Overbrook, KSSMALL TREE LIMBS DOWN. WINDS ESTIMATED BETWEEN 50 AND 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 0.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1938 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WUUS53 KTOP 151248
SVRTOP
KSC045-059-139-151345-
/O.NEW.KTOP.SV.W.0142.150715T1248Z-150715T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
748 AM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
  NORTHEASTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 845 AM CDT

* AT 748 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OVERBROOK...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OTTAWA...BALDWIN CITY...WELLSVILLE...OVERBROOK...CENTROPOLIS...
  POMONA...RANTOUL...GLOBE AND POMONA LAKE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 182 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 9506 3867 9570 3885 9562 3878 9506
TIME...MOT...LOC 1248Z 284DEG 28KT 3875 9557 

HAIL...0.88IN
WIND...60MPH
 
$$

BB
3 follow-up statements
383 
WWUS53 KTOP 151306
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
806 AM CDT WED JUL 15 2015

KSC139-151316-
/O.CAN.KTOP.SV.W.0142.000000T0000Z-150715T1345Z/
OSAGE-
806 AM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3851 9506 3851 9507 3862 9551 3883 9550
      3878 9506
TIME...MOT...LOC 1306Z 281DEG 29KT 3874 9537 

$$

KSC045-059-151345-
/O.CON.KTOP.SV.W.0142.000000T0000Z-150715T1345Z/
DOUGLAS-FRANKLIN-
806 AM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN DOUGLAS AND NORTHERN FRANKLIN COUNTIES...

AT 806 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTROPOLIS 
AND GLOBE... MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTAWA...BALDWIN CITY...WELLSVILLE...CENTROPOLIS...POMONA...RANTOUL
AND GLOBE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 182 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 9506 3851 9507 3862 9551 3883 9550
      3878 9506
TIME...MOT...LOC 1306Z 281DEG 29KT 3874 9537 

HAIL...0.88IN
WIND...60MPH
 
$$

BB
184 
WWUS53 KTOP 151330
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
830 AM CDT WED JUL 15 2015

KSC045-059-151345-
/O.CON.KTOP.SV.W.0142.000000T0000Z-150715T1345Z/
DOUGLAS-FRANKLIN-
830 AM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHEASTERN DOUGLAS AND NORTHEASTERN FRANKLIN COUNTIES...

AT 830 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELLSVILLE...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTAWA...BALDWIN CITY...WELLSVILLE...CENTROPOLIS AND RANTOUL. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 182 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 9506 3851 9507 3859 9539 3882 9539
      3878 9506
TIME...MOT...LOC 1330Z 284DEG 31KT 3867 9505 

HAIL...0.88IN
WIND...60MPH
 
$$

BB
825 
WWUS53 KTOP 151344
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
844 AM CDT WED JUL 15 2015

KSC045-059-151353-
/O.EXP.KTOP.SV.W.0142.000000T0000Z-150715T1345Z/
DOUGLAS-FRANKLIN-
844 AM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 845 AM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3851 9506 3851 9507 3859 9539 3882 9539
      3878 9506
TIME...MOT...LOC 1340Z 284DEG 28KT 3867 9505 

$$

BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:35 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 15, 6:35 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
635 AM CDT WED JUL 15 2015

.UPDATE...
ISSUED AT 630 AM CDT WED JUL 15 2015

COMPLEX OF THUNDERSTORMS WITH WELL DEVELOPED COLD POOL OUTFLOW
BOUNDARY CONTINUE TO DEVELOP EAST ALONG THE KANSAS RIVER VALLEY
BUT HAVE SHOWN SIGNS OF DISORGANIZATION RECENTLY AS THE GUST FRONT
OUTRUNS THE CONVECTIVE UPDRAFTS. THIS TREND SHOULD CONTINUE WITH
THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE AREA BUT INTENSITY
LIMITED AND THE CHANCES FOR ADDITIONAL SEVERE STORMS APPEAR QUITE
LOW FOR THE NEXT FEW HOURS. IF THERE IS A BETTER CHANCE, IT WOULD
APPEAR TO BE WITH ANY STORMS ABLE TO DEVELOP IN EAST CENTRAL
KANSAS SOUTH OF I-70 WHERE INSTABILITY IS A BIT STRONGER.

&&

...UPDATE TO AVIATION FORECAST DISCUSSION...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM CDT WED JUL 15 2015

IN THE NEAR TERM, A CONVECTIVE COMPLEX IS MOVING OUT OF CENTRAL
KANSAS WITH A HISTORY OF MAINLY 40-50 MPH WINDS BUT ALSO SOME
EMBEDDED SEVERE GUSTS UP TO 65 MPH. THE EMBEDDED SEVERE GUSTS APPEAR
TO HAVE BEEN LINKED TO SHORT LIVED BUT SIGNIFICANT INCREASES IN
UPDRAFT INTENSITY AND SUBSEQUENT LARGE DOWNBURSTS. THERE IS AN AXIS
OF MODERATE TO STRONG MUCAPE EXTENDING SOUTHEAST FROM THE SALINA
AREA WITH AN EXPECTATION TO GRADUALLY SHIFT NORTH. THIS WILL PROVIDE
FUEL FOR THIS COMPLEX BUT THERE IS ALSO A MINIMUM IN ELEVATED
INSTABILITY OVER NORTHEAST KANSAS. PREFERRED PROPAGATION IS EAST TO
NORTHEAST FOR THESE INDIVIDUAL UPDRAFTS WHILE THE COLD POOL HAS BEEN
SURGING MAINLY EAST AND THE FAVORED PROPAGATION DIRECTION INTO THE
INSTABILITY AXIS WOULD BE SOUTHEAST. THIS INTRODUCES UNCERTAINTY
INTO THE FORECAST OF THIS SYSTEM...BUT ALSO OFFERS A SUGGESTION THAT
THE SEVERE THREAT WILL CONTINUE TO BE SOMEWHAT SPORADIC AND
LOCALIZED. WILL CERTAINLY MONITOR THE COMPLEX CLOSELY FOR DAMAGING
WIND POTENTIAL WITH SOME CHANCE FOR OCCASIONAL LARGE HAIL TO DEVELOP
AS WELL.

THIS COMPLEX SHOULD PUSH EAST OF THE FORECAST AREA BY EARLY
AFTERNOON WITH TEMPERATURES WARMING UP QUICKLY AS THE SUN RE-
APPEARS. HOWEVER...EXPECT TEMPERATURES TO BE A BIT COOLER THAN
YESTERDAY IN THE UPPER 80S TO UPPER 90S. SO...WHILE DEWPOINTS WILL
REMAIN HIGH IN THE LOWER TO MIDDLE 70S...HAVE HELD OFF ON A HEAT
ADVISORY AT THIS TIME WITH MAX HEAT INDICES CURRENTLY FORECAST TO BE
IN THE 99-104 RANGE. WILL NEED TO RE-EVALUATE THIS THROUGHOUT THE
MORNING AS WELL AS THERE IS POTENTIAL FOR HIGHER DEWPOINTS TO POOL
ACROSS THE AREA IMMEDIATELY NORTH OF A WEAK WARM FRONT THAT WILL
SLOWLY LIFT NORTH TODAY. DEWPOINTS 2-3 DEGREES HIGHER THAN FORECAST
WOULD LEAD TO HEAT ADVISORY CONDITIONS.

BY LATE AFTERNOON...THE WARM FRONT SHOULD BE SLOWLY LIFTING THROUGH
THE AREA WHILE SURFACE LOW PRESSURE ORGANIZES INTO NORTH CENTRAL
KANSAS. EXPECT AN AREA OF CONVERGENCE ALONG THIS FRONT WITH OVERALL
FORCING MAGNITUDE INCREASING TO THE NORTHWEST INTO NORTH CENTRAL
KANSAS...CLOSER TO THE SURFACE LOW AND CLOSER TO A SERIES OF WEAK
SHORT WAVE TROUGHS. SHOULD SEE ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT NEAR OR OVER NORTH CENTRAL KANSAS WITH A LESSER CHANCE
FOR ISOLATED DEVELOPMENT WITH SOUTHEASTWARD EXTENT ALONG THE WARM
FRONT. WIND SHEAR WILL RANGE FROM AROUND 30 KTS IN EAST CENTRAL
KANSAS TO NEAR 40 KTS IN NORTH CENTRAL KANSAS WHILE INSTABILITY WILL
LIKELY BE IN EXCESS OF 2500 J/KG AND POTENTIALLY CLOSER TO 4000 J/KG
OF MLCAPE. THIS OFFERS A GOOD CHANCE FOR ANY STORMS THAT DEVELOP TO
TO GAIN SUPERCELL STRUCTURE. THERE WILL ALSO BE A GOOD AMOUNT OF LOW
LEVEL WIND SHEAR...ESPECIALLY NEAR THE HIGHWAY 36 CORRIDOR OF
NORTHERN KANSAS. ALL OF THIS SUGGESTS THAT ANY STORMS THAT DEVELOP
WILL...FOR SEVERAL HOURS...HAVE THE POTENTIAL TO PRODUCE RATHER
LARGE HAIL LARGER THAN GOLFBALLS...LOCALIZED DAMAGING WINDS TO 70
MPH AND SOME CHANCE FOR TORNADO DEVELOPMENT ESPECIALLY NORTH. THIS
THREAT WILL CONTINUE INTO THE EVENING WITH A PEAK IN TORNADO
POTENTIAL SEEMINGLY BETWEEN 6 PM AND 10 PM. BEYOND THAT TIME EXPECT
PRIMARILY A HAIL AND WIND THREAT ALTHOUGH THE BETTER CHANCES FOR
STORMS MAY SHIFT A BIT NORTH INTO NEBRASKA WITH TIME. THERE IS ALSO
A CHANCE THAT ANOTHER MCS WITH ORGANIZED COLD POOL COULD DEVELOP
FROM STORMS IN NEBRASKA AND NORTHERN KANSAS AND PROVIDE A MORE
ORGANIZED DAMAGING WIND THREAT LATE TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 339 AM CDT WED JUL 15 2015

OVERALL FORECAST UPPER FLOW PATTERN HAS CHANGED MINIMALLY SINCE
YESTERDAY. FROM THURSDAY INTO SATURDAY, NORTHERN PERIPHERY OF UPPER
RIDGE REMAINS SOUTH OF THE CWA, WHILE WESTERLIES PROPAGATE A SERIES
OF WEAK SHORTWAVE TROUGHS THROUGH THE CENTRAL PLAINS. WHILE COVERAGE
OF CONVECTION REMAINS LOW, ISOLATED TO SCATTERED THUNDERSTORMS
REMAIN POSSIBLE THURSDAY AND FRIDAY EVENINGS...ESPECIALLY IN THE 06Z
TO 12Z TIME FRAME WITH THE AID FROM THE LLJ. STRONGEST STORMS WOULD
BE CAPABLE OF STRONG WINDS, SMALL HAIL, AND LOCALIZED FLOODING.
CHANCES HOWEVER ARE NOT PARTICULARLY HIGH, AND BELIEVE MOST AREAS
WILL BE DRY. THE HEAT AND HUMIDITY ARE STILL A FOCUS OF CONCERN WITH
LITTLE CHANGES IN DEWPOINT TEMPS BETWEEN THE LOWER TO PERHAPS MIDDLE
70S DURING THE AFTERNOON PERIODS. SOME DEEPER MIXING TO NEAR 850 MB
IS NOTED OVER NORTH CENTRAL KS, WHERE HIGHS IN THE UPPER 90S TO LOW
100S IS POSSIBLE FOR HIGHS. FURTHER EAST LOWER TO MIDDLE 90S IS
EXPECTED, TRANSLATING TO MAXIMUM HEAT INDICES IN THE 100 TO 108
DEGREE RANGE EACH AFTERNOON. WILL CONTINUE TO MONITOR TRENDS FOR
POSSIBLE HEAT HEADLINES.

PATTERN CHANGE OCCURS ON SUNDAY WITH A STRONGER PAC NW TROUGH
DIGGING SOUTHEAST, IN TURN SURGING THE COLD FRONT OVER THE ROCKIES
TOWARDS NORTHEAST KANSAS SUNDAY AFTERNOON AND EVENING. AMPLE
INSTABILITY AND BULK SHEAR TO 6 KM NEAR 40 TO 50 KTS ALONG THE
BOUNDARY MAY RESULT IN SCATTERED STRONG TO SEVERE STORMS
DURING THE AFTERNOON AND EVENING HOURS. GUIDANCE IS CURRENTLY IN
DECENT AGREEMENT, WITH THE GFS BEING MUCH MORE AMPLIFIED WITH THE
WAVE THAN THE ECMWF. WILL CONTINUE TO MONITOR CHANGES, BUT FOR NOW
HAVE RAISED POPS FOR SUNDAY EVENING. WEAK RIDGING BUILDS IN
THEREAFTER AS MODELS DIVERGE GREATLY BETWEEN RIDGING ON WEDNESDAY OR
ANOTHER SHORTWAVE TROUGH TRACKING EAST THROUGH THE REGION. WILL
INTRODUCE SLIGHT CHANCE POPS, BUT OVERALL PATTERN WILL BE QUIETER
AND COOLER WITH HIGHS BACK INTO THE 80S. UNFORTUNATELY,
HUMIDITY VALUES ONLY LOWER SLIGHTLY, MAKING THE APPARENT TEMPS
HOVER IN THE 90S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 630 AM CDT WED JUL 15 2015

ONGOING AREA OF RAIN AND THUNDERSTORMS WILL IMPACT TAF SITES EARLY
THIS MORNING. AN INITIAL GUST FRONT WITH A RAPID WIND SHIFT OUT OF
THE WEST AT TOP/FOE VERY CLOSE TO 12Z IS THE INITIAL FOCUS WITH
PERIODS OF REDUCED CIG/VIS AT ALL SITES AFTER THE INITIAL FRONT
PASSES. SHOWERS SHOULD EXIT THE AREA BY LATE MORNING WITH VFR
CONDITIONS LIKELY THROUGH THE REMAINDER OF THE TAF...ALTHOUGH
THERE IS A SMALL CHANCE FOR THUNDERSTORMS AFTER 22Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...BARJENBRUCH
SHORT TERM...BARJENBRUCH
LONG TERM...BOWEN
AVIATION...BARJENBRUCH
Hazardous weather outlook, Jul 15, 5:12 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
512 AM CDT WED JUL 15 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-161015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
512 AM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ONGOING THUNDERSTORMS THIS MORNING WILL GRADUALLY WEAKEN BY EARLY
AFTERNOON AS THEY TRACK EASTWARD ACROSS THE OUTLOOK AREA. GUSTY
WINDS UP TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THE
STRONGEST STORMS.

THERE IS A SLIGHT CHANCE FOR SCATTERED THUNDERSTORMS TO FORM
AFTER 4 PM NEAR A WEAK WARM FRONT LIFTING NORTHWARD TOWARDS THE
NEBRASKA BORDER. BEST CHANCES FOR SEVERE STORMS WILL BE NEAR AND
NORTH OF THE HIGHWAY 36 CORRIDOR...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. FURTHER SOUTH
TOWARDS THE INTERSTATE 70 CORRIDOR...MARGINALLY SEVERE STORMS MAY
PRODUCE DAMAGING WIND GUSTS AND HAIL.

A CLUSTER OF STRONG OR SEVERE THUNDERSTORMS LATE THIS EVENING MAY
FORM OVER NEBRASKA AND TRACK EASTWARD...IMPACTING FAR NORTHERN
PORTIONS OF KANSAS LATE THIS EVENING. DAMAGING WIND GUSTS ARE THE
MAIN HAZARDS.

HEAT INDICES THIS AFTERNOON RANGE FROM 100 TO 104 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ARE OCCASIONAL SLIGHT CHANCES FOR THUNDERSTORMS THURSDAY
THROUGH SATURDAY. THERE IS SOME POTENTIAL FOR A FEW SEVERE STORMS
THROUGH THE PERIOD. A STRONGER SYSTEM AND A COOL FRONT ON SUNDAY
AND SUNDAY EVENING MAY DEVELOP WIDESPREAD STORMS DURING THE
AFTERNOON AND EVENING FOR THE OUTLOOK AREA. SOME OF THESE STORMS
COULD BE SEVERE.

AFTERNOON HEAT INDEX VALUES IN THE 100 TO 107 RANGE ARE LIKELY
FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 70.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Jul 15, 5:08 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
508 AM CDT WED JUL 15 2015

KSZ021>023-035>038-151045-
WABAUNSEE-RILEY-DICKINSON-CLAY-POTTAWATOMIE-MORRIS-GEARY-
508 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR MORRIS...RILEY...WESTERN
WABAUNSEE...DICKINSON...CLAY...WESTERN POTTAWATOMIE AND GEARY
COUNTIES UNTIL 545 AM CDT...

AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GREEN TO
NEAR CHAPMAN...AND MOVING EAST AT 40 MPH. THE STRONG WIND GUSTS WERE
EXTENDING WELL SOUTH OF THESE STORMS INTO SOUTHERN DICKINSON COUNTY.

WIND GUSTS OF 40 TO 50 MPH HAVE BEEN MEASURED WITH THESE STORMS.

WIND GUSTS UP TO 50 MPH WILL BE CONTINUE TO BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...ABILENE...CLAY CENTER...HERINGTON...
COUNCIL GROVE...WESTMORELAND...BLAINE...OGDEN...GRANDVIEW PLAZA...
CHAPMAN...WAKEFIELD...RILEY...ENTERPRISE...ST. GEORGE...WHITE CITY...
MILFORD...LEONARDVILLE...ALTA VISTA AND HOPE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 269 AND 323.

LAT...LON 3956 9736 3956 9631 3898 9638 3852 9655
      3852 9692 3861 9693 3861 9724 3876 9719
      3896 9737
TIME...MOT...LOC 1006Z 259DEG 33KT 3952 9701 3902 9702

BB
Local storm report, Jul 15, 5:22 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
522 AM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND GST     CLAY CENTER             39.38N 97.12W
07/15/2015  E60 MPH          CLAY               KS   LAW ENFORCEMENT

            MINOR TREE LIMB DAMAGE. EXACT DIAMETER UNKNOWN.

&&

JB
Local storm report, Jul 15, 6:06 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
606 AM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             6 E RILEY               39.30N 96.72W
07/15/2015  E1.00 INCH       RILEY              KS   EMERGENCY MNGR

&&

BARJENBRUCH
Special weather statement, Jul 15, 6:09 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
609 AM CDT WED JUL 15 2015

KSZ038-151145-
WABAUNSEE-
609 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR WABAUNSEE COUNTY UNTIL 645 AM
CDT...

AT 608 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG WINDS
ALONG A LINE EXTENDING FROM NEAR WAMEGO TO 8 MILES SOUTHEAST OF
VOLLAND...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS GUST FRONT AND
ALSO WITH THE STORMS THAT FOLLOW.

LOCATIONS IMPACTED INCLUDE...
ALMA...ESKRIDGE...MAPLE HILL...ALTA VISTA...MCFARLAND...
HARVEYVILLE...PAXICO...KEENE AND VOLLAND.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 345.

LAT...LON 3874 9595 3874 9639 3882 9639 3883 9650
      3904 9650 3904 9639 3917 9639 3915 9634
      3919 9632 3918 9627 3921 9624 3921 9619
      3919 9618 3919 9608 3916 9606 3916 9609
      3913 9599 3912 9601 3910 9595
TIME...MOT...LOC 1108Z 269DEG 31KT 3915 9629 3883 9633

BB
Special weather statement, Jul 15, 6:14 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
614 AM CDT WED JUL 15 2015

KSZ023-024-039-055-151215-
JACKSON-OSAGE-POTTAWATOMIE-SHAWNEE-
614 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE...NORTHERN OSAGE...
EASTERN POTTAWATOMIE AND JACKSON COUNTIES UNTIL 715 AM CDT...

AT 614 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ONAGA TO 8 MILES WEST OF
ESKRIDGE...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TOPEKA...HOLTON...CARBONDALE...ROSSVILLE...TECUMSEH...ST. MARYS...
RICHLAND...DOVER...SILVER LAKE...AUBURN...OVERBROOK...BURLINGAME...
SCRANTON...ONAGA...HOYT...MAYETTA...BELVUE...EMMETT...DENISON AND
CIRCLEVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 BETWEEN MILE MARKERS 346 AND 355.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 188.

LAT...LON 3873 9595 3910 9595 3911 9599 3913 9599
      3912 9602 3915 9609 3916 9609 3916 9606
      3919 9608 3919 9618 3921 9618 3921 9624
      3919 9626 3920 9626 3950 9621 3956 9557
      3907 9560 3905 9550 3871 9550
TIME...MOT...LOC 1114Z 275DEG 34KT 3946 9616 3883 9625

BB
Special weather statement, Jul 15, 7:32 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
732 AM CDT WED JUL 15 2015

KSZ039-055-151300-
OSAGE-SHAWNEE-
732 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHAWNEE AND OSAGE
COUNTIES UNTIL 800 AM CDT...

AT 732 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BERRYTON TO NEAR OSAGE
CITY...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN TOPEKA...OSAGE CITY...CARBONDALE...RICHLAND...AUBURN...
OVERBROOK...LYNDON...BURLINGAME...SCRANTON...QUENEMO...MELVERN...
BERRYTON AND POMONA LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 166 AND 167.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 173.

LAT...LON 3845 9551 3860 9595 3886 9595 3896 9584
      3893 9550
TIME...MOT...LOC 1232Z 285DEG 27KT 3889 9569 3861 9585

BB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:41 AM CDTSpecial Weather StatementTOPCloud, Ottawa, Republic49 min
Jul 15, 4:28 AM CDTSpecial Weather StatementTOPClay, Cloud, Dickinson, Ottawa47 min
Jul 15, 5:08 AM CDTSpecial Weather StatementTOPClay, Dickinson, Geary, Morris, Pottawatomie, Riley37 min
Jul 15, 5:19 AM CDTSevere Thunderstorm WarningTOPClay, Geary, Pottawatomie, Riley41 min
Jul 15, 5:53 AM CDTSevere Thunderstorm WarningTOPPottawatomie18 min
Jul 15, 6:09 AM CDTSpecial Weather StatementTOPWabaunsee36 min
Jul 15, 6:14 AM CDTSpecial Weather StatementTOPJackson, Shawnee61 min
Jul 15, 7:32 AM CDTSpecial Weather StatementTOPOsage28 min
Jul 15, 5:42 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley, Wabaunsee48 min
Jul 15, 6:04 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee26 min
Jul 15, 6:27 PM CDTSevere Thunderstorm WarningTOPRiley, Wabaunsee48 min
Jul 15, 6:52 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.